Alert archive / Iowa / Tornado Warnings in 2024

Tornado Warning 45, NWS Des Moines, IA

May 21, 2024Boone County, Hamilton County, Webster County, Iowa

NWS Des Moines, IA issued this tornado warning at May 21, 2024, 4:03 PM CDT for Boone County, Hamilton County, Webster County, Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2024, 4:03 PM CDT (21:03 UTC)
Expired
May 21, 2024, 4:45 PM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Boone County, IA, Hamilton County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 55 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:37 PM CDTTSTM WND DMG1 W Webster City, IAPower outage and limbs down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:14 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1292 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

932 
WFUS53 KDMX 212103
TORDMX
IAC015-079-187-212145-
/O.NEW.KDMX.TO.W.0045.240521T2103Z-240521T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
403 PM CDT Tue May 21 2024

The National Weather Service in Des Moines  has issued a

* Tornado Warning for...
  Southeastern Webster County in central Iowa...
  Northwestern Boone County in central Iowa...
  Southwestern Hamilton County in central Iowa...

* Until 445 PM CDT.

* At 403 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Pilot Mound, or 8 miles northwest of Boone, moving
  northeast at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Stratford around 410 PM CDT.
  Stanhope around 420 PM CDT.
  Kamrar around 435 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Ellsworth, Stanhope, Webster City Municipal Airport, Pilot Mound,
Stratford, Kamrar, and Fraser.

This includes Interstate 35 between mile markers 133 and 137.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4204 9397 4215 9409 4251 9384 4234 9351
TIME...MOT...LOC 2103Z 221DEG 26KT 4216 9397 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Donavon
1 follow-up statement
284 
WWUS53 KDMX 212121
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
421 PM CDT Tue May 21 2024

IAC187-212131-
/O.CAN.KDMX.TO.W.0045.000000T0000Z-240521T2145Z/
Webster IA-
421 PM CDT Tue May 21 2024

...THE TORNADO WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for central Iowa.

LAT...LON 4216 9378 4224 9392 4250 9381 4234 9351
TIME...MOT...LOC 2121Z 241DEG 31KT 4226 9377 

$$

IAC015-079-212145-
/O.CON.KDMX.TO.W.0045.000000T0000Z-240521T2145Z/
Boone IA-Hamilton IA-
421 PM CDT Tue May 21 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHERN
BOONE AND SOUTHWESTERN HAMILTON COUNTIES...

At 421 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Stanhope, or 14 miles south of Webster City, moving
northeast at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Jewell Junction around 425 PM CDT.
  Ellsworth around 430 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Ellsworth, Kamrar, and Stanhope.

This includes Interstate 35 between mile markers 133 and 137.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4216 9378 4224 9392 4250 9381 4234 9351
TIME...MOT...LOC 2121Z 241DEG 31KT 4226 9377 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Donavon

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 21, 1:42 PM CDT, 2 hours 21 minutes earlier. Its key messages:

  • Take action for ALL weather warnings this afternoon with tornadoes, damaging wind gusts, and large hail all possible
  • Renewed or prolonged flooding possible with rain that falls this afternoon with rivers rising
Area forecast discussion, May 21, 1:42 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
142 PM CDT Tue May 21 2024

.KEY MESSAGES...
- Take action for ALL weather warnings this afternoon with
  tornadoes, damaging wind gusts, and large hail all possible
- Renewed or prolonged flooding possible with rain that falls
  this afternoon with rivers rising

&&

.DISCUSSION...
Issued at 142 PM CDT Tue May 21 2024

Already one round of heavy rainfall moved through the state last
night with 3 to 5 inches of rainfall in some areas with isolated
higher amounts that led to flash flooding. Severe storms also moved
over southern and parts of central Iowa in the morning hours. As a
shortwave trough lifts northeastward and negatively tilts this
afternoon, latest Warn on Forecast System (WoFS) is showing
good airmass recovery with dewpoints rising 5 or so degrees
ahead of a surface triple point. Low level kinematics are
already strong and mid-levels are increasing as well. As the
airmass recovers, WoFS shows strong instability with MLCAPE
growing above 1500 J/kg and very favorable 0-500m and 0-1km SRH
ahead of it as well. Hodographs show a bit more linear
depiction, but initially they may be able to remain curved in
the low levels. Therefore, concern and confidence remain high of
rotating storms capable of tornadoes, including a few strong
given the Particularly Dangerous Situation Tornado Watch issued
earlier, damaging wind gusts including the potential of a few
intense wind gusts (greater than 75 mph), and large hail larger
than golf ball size. The hail size can be greater with rotating
storms as hailstones recycle in the updraft. Rainfall with
these storms of 1 to 2 inches will be possible and could cause
new flash flooding or prolong or renew flooding with rivers
rising as well from the recent and future rainfall. Storms will
move quickly through our area this afternoon and be largely east
of a Waterloo to Ottumwa line by around 7pm

As we move into this evening, we will enter a several day period of
drier conditions, which will be welcome for saturated soils and
swollen streams. While river flooding will be peaking mid to
late this week, no substantial rainfall is forecast until
Thursday night into Friday. This is when the next shortwave
trough will approach and pass north of the region and bring
thunderstorms through the state. The timing may mitigate a wider
severe risk, but instability and shear may be sufficient for a
few strong to severe storms.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1235 PM CDT Tue May 21 2024

Main concern is severe thunderstorms that may have large hail
and damaging wind gusts this afternoon. TEMPO lines are for best
timing of storms with impacts that may need more limited as the
storms move through than currently shown. Winds are gusty from
the southeast early this afternoon, but will stay gusty as they
become from the northwest behind the storms. A return to VFR
conditions is forecast into tonight.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for IAZ004>007-015>017-
023>028-033>039-044>050-057>062-070>075-081>083-092.

&&

DISCUSSION...Ansorge
AVIATION...Ansorge
Hazardous weather outlook, May 21, 2:15 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
215 PM CDT Tue May 21 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-221915-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
215 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for portions of central Iowa,
north central Iowa, northeast Iowa, northwest Iowa, south central
Iowa, southeast Iowa, southwest Iowa, and west central Iowa.

.DAY ONE...This Afternoon and Tonight

A cold front that will be moving eastward across the state of Iowa
to generate a line of strong-severe storms during the afternoon
and evening hours with tornadoes, damaging winds, flash flooding,
and large hail all possible with the strongest storms. The worst
of the storms will be primarily during the 3 pm to 9 pm timeframe.
Winds could gust over 40 mph at times this evening as the storms
move off to the east.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Additional thunderstorm chances return at times Friday and
through the weekend. The severe weather potential for these days
will be better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Local storm report, May 21, 3:51 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
351 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Dmg     3 N Williamson          41.13N 93.26W
05/21/2024                   Lucas              IA   Storm Chaser

            Damage reported Vehicles flipped, windmills
            on ground. 1 windmill on fire.

&&
Local storm report, May 21, 3:53 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
353 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     Funnel Cloud     2 WSW Callender         42.35N 94.34W
05/21/2024                   Webster            IA   Trained Spotter

&&

MP
Local storm report, May 21, 3:56 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
356 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Hail             2 N Woden               43.26N 93.91W
05/21/2024  M0.50 Inch       Winnebago          IA   Trained Spotter

            pea-marble sized hail. Strong winds.

&&

MP
Local storm report, May 21, 4:00 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
400 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Dmg     Fort Dodge              42.51N 94.18W
05/21/2024                   Webster            IA   Emergency Mngr

            Trees down on power lines through town.

&&
Local storm report, May 21, 4:01 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
401 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Hail             Algona                  43.07N 94.23W
05/21/2024  E0.88 Inch       Kossuth            IA   Emergency Mngr

&&
Local storm report, May 21, 4:02 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Des Moines IA
402 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Dmg     6 ESE Bridgewater       41.20N 94.57W
05/21/2024                   Adair              IA   Public

            Corrects previous tstm wnd dmg report from 3
            N Williamson. Damage reported Vehicles
            flipped, windmills on ground. 1 windmill on
            fire.

&&

ChC

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXPalo Alto, Pocahontas50 min
May 20, 8:48 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago42 min
May 20, 9:12 PM CDTRiver Flood WatchDMXBlack Hawk24 hr
May 20, 9:13 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXHumboldt, Kossuth, Palo Alto, Pocahontas37 min
May 20, 9:30 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago, Worth22 min
May 20, 10:20 PM CDTSpecial Weather StatementDMXHancock25 min
May 20, 10:35 PM CDTSevere Thunderstorm WarningDMXKossuth25 min
May 20, 10:40 PM CDTSpecial Weather StatementDMXPalo Alto, Pocahontas35 min
May 20, 11:02 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas28 min
May 20, 11:16 PM CDTFlash Flood WarningDMXHancock, Kossuth, Winnebago6 hr
May 20, 11:30 PM CDTSpecial Weather StatementDMXCarroll30 min
May 20, 11:34 PM CDTSpecial Weather StatementDMXGuthrie26 min
May 20, 11:58 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more36 min
May 21, 12:06 AM CDTSpecial Weather StatementDMXPocahontas24 min
May 21, 12:10 AM CDTSpecial Weather StatementDMXHancock35 min
May 21, 1:09 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford66 min
May 21, 1:20 AM CDTSevere Thunderstorm WarningDMXJasper, Polk40 min
May 21, 2:15 AM CDTSpecial Weather StatementDMXAudubon, Guthrie60 min
May 21, 2:32 AM CDTSpecial Weather StatementDMXBlack Hawk, Tama28 min
May 21, 2:38 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy, Hardin37 min
May 21, 2:56 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler49 min
May 21, 3:09 AM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin, Wright8 hr
May 21, 3:22 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac38 min
May 21, 3:26 AM CDTFlash Flood WarningDMXAdair, Audubon, Cass, Guthrie8 hr
May 21, 4:12 AM CDTSpecial Weather StatementDMXPolk33 min
May 21, 4:22 AM CDTFlash Flood WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more7 hr
May 21, 5:09 AM CDTAreal Flood WarningDMXHancock, Kossuth, Winnebago14 hr
May 21, 5:25 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama50 min
May 21, 5:51 AM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama39 min
May 21, 6:18 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama42 min
May 21, 6:26 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama5 hr
May 21, 6:28 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCarroll, Crawford, Sac47 min
May 21, 6:51 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford, Guthrie54 min
May 21, 7:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCass23 min
May 21, 7:24 AM CDTTornado WarningDMXAdair, Cass36 min
May 21, 7:29 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Audubon, Cass, Guthrie46 min
May 21, 7:35 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor40 min
May 21, 8:05 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison55 min
May 21, 8:41 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXDallas, Madison, Polk, Warren64 min
May 21, 8:57 AM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Grundy, Hardin, Marshall, Tama2 hr
May 21, 9:26 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more64 min
May 21, 10:09 AM CDTRiver Flood WarningDMXCass15 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXWebster9 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk5 days
May 21, 11:14 AM CDTRiver Flood WatchDMXDallas, Greene4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXBoone, Hamilton, Webster47 hr
May 21, 11:14 AM CDTRiver Flood WarningDMXTama8 days
May 21, 11:14 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek46 min
May 21, 11:16 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more24 hr
May 21, 11:54 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXPoweshiek21 min
May 21, 1:38 PM CDTSevere Thunderstorm WarningDMXCrawford52 min
May 21, 2:18 PM CDTSevere Thunderstorm WarningDMXSac29 min
May 21, 2:28 PM CDTSevere Thunderstorm WarningDMXAdams, Audubon, Cass62 min
May 21, 2:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Crawford, Sac45 min
May 21, 2:52 PM CDTTornado WarningDMXAdams, Cass18 min
May 21, 2:55 PM CDTTornado WarningDMXAdair, Adams, Cass, Union50 min
May 21, 2:57 PM CDTFlash Flood WarningDMXAdair, Audubon, Carroll, Cass, Crawford, Greene and 1 more6 hr
May 21, 3:07 PM CDTTornado WarningDMXAdair, Adams, Madison, Taylor, Union53 min
May 21, 3:11 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAudubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more49 min
May 21, 3:13 PM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie22 min
May 21, 3:20 PM CDTRiver Flood WarningDMXPolk7 hr
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Madison, Union49 min
May 21, 3:31 PM CDTSevere Thunderstorm Warning Destructive damage threatDMXBoone, Greene, Hamilton, Webster, Wright44 min
May 21, 3:33 PM CDTTornado WarningDMXRinggold, Taylor, Union42 min
May 21, 3:35 PM CDTTornado Warning Tornado observedConsiderable damage threatDMXAdair, Dallas, Guthrie, Madison40 min
May 21, 3:40 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Dallas, Madison, Ringgold, Union50 min
May 21, 3:55 PM CDTTornado WarningDMXClarke, Madison, Ringgold, Union, Warren50 min
May 21, 3:58 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Ringgold, Union, Warren47 min
May 21, 4:01 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Guthrie, Hamilton, Webster44 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXBoone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more64 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth49 min
May 21, 4:15 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth, Wright45 min
May 21, 4:19 PM CDTTornado WarningDMXBoone, Dallas, Polk, Story41 min
May 21, 4:25 PM CDTSevere Thunderstorm WarningDMXBoone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more50 min
May 21, 4:30 PM CDTTornado WarningDMXJasper, Madison, Polk, Warren45 min
May 21, 4:43 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more47 min
May 21, 4:46 PM CDTTornado WarningDMXFranklin, Grundy, Hamilton, Hardin17 min

Nearby

Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.